Have you noticed more hair in the bathroom sink when you’re styling your beautiful locks?
Yes, prolonged stress is one possile culprit. However, if you haven’t been feeling stressed, you’re probably unsure of why you’re losing hair.It could be the styling techniques or the frequency of styling you’re using on your hair. But one other potential factor that may be contributing to your hair loss is your birth control. Read below to learn exactly which types of birth control to avoid to maintain full and healthy hair.
Oral contraceptives, also known as “the pill”, are used by 17% of women of childbearing age (i.e. 18-44), according to the Guttmacher Institute. Birth control pills are relatively successful at preventing unwanted pregnancies, however, they do cause many other side effects. Breast tenderness, nausea, decline in sex drive, and breakthrough bleeding are common side effects most women know.
Few women actually know that if you are just beginning an oral contraceptive regimen–or recently getting off the pill, your body will be adjusting to a hormone imbalance. This hormonal imbalance is what leads to hair loss.
One positive aspect about losing your hair due to birth control is that it is typically temporary.
As your body adjusts to the new hormone regimen, or readjusts to its natural balance, the hair loss should stop. This process is expected to be completed within 3 months. Because that’s how long the normal gowth fase of your hair is.
It takes a couple of months for changes you made in the health of your body, to show in the health of your hair.
If that amount of time seems too long for you to deal with, then there
are some other options. Women can also take a lower-dose birth control pill with less hormones. Doing this will enable you to prevent hair loss and still protect yourself from unwanted pregnancy. Another option is to try a different, non-hormonal contraceptive method such as condoms, spermicide, or IUDs.
If you are still experiencing hair loss, even after changing your birth control method, you should absolutely see a doctor for further testing. There are various disorders that may also cause hair loss or unusual hair growth in women such as PCOS.
And if you’ve ever experienced hair loss due to birth control pills, or any medication that you know of, share your experience with us and comment below?